Missouri, 2005

Flood in Missouri, June 9, 2005

June 9, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 9, 2:50 AM CST, 6 hours 10 minutes earlier.

Area forecast discussion, Jun 9, 2:50 AM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 AM CDT THU JUN 9 2005

.DISCUSSION...

WHAT IS LEFT OF LAST NIGHTS CONVECTIVE ACTIVITY HAS REFOCUSED TO
OUR SOUTH AND WEST...IN ORIENTATION WITH THE NOSE OF THE LOW LEVEL
JET. STRATIFORM RAIN REMAINS MAINLY ACROSS EAST CENTRAL KANSAS INTO
CENTRAL MISSOURI...WITH EMBEDDED THUNDERSTORMS. THIS ACTIVITY IS
EXPECTED TO DIMINISH SHORTLY AFTER SUNRISE.

PER SURFACE OBSERVATIONS...MAIN FRONTAL BOUNDARY IS CURRENTLY
LOCATED FROM NORTH CENTRAL KANSAS THROUGH SOUTHEAST NEBRASKA INTO
CENTRAL IOWA. SMALLER MESOSCALE BOUNDARIES HAVE BEEN LAID OUT ACROSS
PORTIONS OF THE FORECAST AREA FROM LAST NIGHTS CONVECTION...WHICH
WILL PROVIDE FOCUS FOR ADDITIONAL STORM DEVELOPMENT TODAY. WELL
HAVE TO WAIT UNTIL DAYTIME TO LET ANY REMAINING BOUNDARIES REVEAL
THEIR LOCATION. THE MAIN FRONT IS EXPECTED TO MAKE A BIT OF A
NORTHWARD SHIFT TODAY...LEAVING THIS FORECAST AREA IN THE WARM/MOIST
SECTOR ONCE AGAIN. INSTABILITY AND SHEAR WILL INCREASE AS THE
DAYTIME PROGRESSES...WITH THE MOST FAVORABLE VALUES PROGGED ACROSS
NORTHWEST AND NORTHERN MISSOURI CLOSER TO THE SURFACE FRONT...WITH
NEAR 30 KNOTS OF 0-6KM SHEAR AND 4000+ J/KG OF CAPE. SHOULDNT TAKE
MUCH TO GET STORMS GOING AGAIN TODAY SO HAVE GONE WITH CHANCE
PRECIPITATION AREAWIDE THIS MORNING...INCREASING TO LIKELY ACROSS
NORTH AND NORTHEAST HALF OF FORECAST AREA THIS AFTERNOON. AS HAS
BEEN THE CASE THE LAST COUPLE OF DAYS...ANY STORMS THAT DEVELOP
WILL HAVE THE POTENTIAL TO BECOME SEVERE IN TERMS OF HAIL...GUSTY
WINDS...AND TORRENTIAL RAINFALL. AN ISOLATED TORNADIC THREAT WILL
ALSO REMAIN.

SUBTLE IMPULSES WILL CONTINUE TO PROPAGATE THROUGH THE GENERAL
SOUTHWEST FLOW OVER THE PLAINS TOMORROW...WITH THE BROAD UPPER
TROUGH REMAINING TO THE WEST. A MORE DEFINED AND STRONGER SHORTWAVE
IS FORECAST TO ROUND THE BASE OF THE TROUGH AND BRING STRONG TO
SEVERE CONVECTION NORTHEAST TO OUR AREA LATE FRIDAY INTO SATURDAY.
THUNDERSTORM CHANCES LAST THROUGH SUNDAY UNTIL THE UPPER TROUGH
LIFTS NORTHEAST AND FINALLY PUSHES THE SURFACE FRONT EAST OF THE
AREA ON MONDAY.

STOFLET

&&

.PREV DISCUSSION...

409 PM WED...
THE FORECAST DISCUSSION TODAY IS VERY SIMILAR TO THE DISCUSSION FROM
YESTERDAY.  STRONG INSTABILITY ACROSS THE FORECAST AREA IS IN PLACE
THIS AFTERNOON.  AND THROUGH THE WEEKEND.  A SURFACE FRONT/TROF IN
SOUTHEAST KANSAS STRETCHES INTO EASTERN NEBRASKA REMAINS THE MAIN
FEATURE FOR THE NEXT SEVERAL DAYS AS WELL.  HAVE SEVERAL OUTFLOW
BOUNDARIES TO WORK WITH THE REST OF THE DAY. HAVE POSTED A FLOOD
WATCH FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA.  SHOULD SEE
ACTIVITY GENERATE AROUND THE SURFACE BOUNDARY AND THEN MOVE EAST TO
NORTHEAST.  WHILE CONDITIONS HAVE DRIED OUT SINCE THE
WEEKEND...STILL LOOKING AT PRETTY SATURATED SOILS.  THE FLOOD WATCH
IS MORE QPF INDUCED THAN ANYTHING...BUT FEEL THAT THE CHANCE EXISTS
WITH SLOW MOVING STORMS...SUCH AS ONGOING ACTIVITY IN EAST CENTRAL
MISSOURI...SO HAVE HOISTED UNTIL 10Z.  HAVE BROADBRUSHED POPS FOR
THURSDAY AND FRIDAY DUE TO INSTABILITY AND UNCERTAINTY ON
BOUNDARIES.

AIRMASS ACROSS THE FORECAST AREA STAYS NEARLY THE SAME UNTIL NEXT
WEEK.  FOR THE WEEKEND...WE KEEP OUR HUMID CONDITIONS AND GOOD
INSTABILITY.  SOUTHWEST FLOW CONTINUES WITH SEVERAL WAVES MOVING
THROUGH.  UNTIL WE CAN GET THE SURFACE FRONT TO OUR WEST
THROUGH...THE FORECAST THROUGHOUT THE PERIOD REMAINS STATUS QUO WITH
HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE UPPER 60S.  MODELS
STILL CONTAIN SOME UNCERTAINTY AS TO WHEN THIS BOUNDARY WILL MAKE IT
THROUGH.  HAVE EXTENDED CHANCES INTO MONDAY FOR EASTERN CWA...WHICH
SEEMS TO BE SOMETHING OF A CONSENSUS BETWEEN THE MID RANGE MODELS.

27

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 9, 4:58 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT THU JUN 9 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
558 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THE AFTERNOON ALONG AND
NORTHEAST OF A LINE FROM SAINT JOSEPH TO SEDALIA...AND MOVE INTO THE
REMAINDER OF THE OUTLOOK AREA THROUGH THE AFTERNOON AND INTO THE
EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE
HAIL AND VERY HEAVY RAINFALL. SOIL CONDITIONS REMAIN SATURATED FROM
RECENT HEAVY RAIN...SO ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY THROUGH
MONDAY. SEVERE STORMS WILL ALSO REMAIN POSSIBLE DURING THIS
TIME...ESPECIALLY FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY. THE SEVERE
THREATS WILL CONTINUE TO BE DAMAGING WINDS...LARGE HAIL...AND
FLOODING DUE TO HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AT
TIMES THROUGH THE WEEKEND.

STOFLET

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Livingston

When
June 9, 9:00 AM CST to 10:00 PM CST
Where
Livingston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.717, -90.433

The Grand River near Sumner crested at 27.51 feet, or 1.51 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459331.